Thunderstorm Wind, Weakley
- When
- July 5, 7:30 AM CST to 7:35 AM CST
- Where
- Weakley County, Dresden
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.300, -88.717
Several trees were knocked down. Some trees fell on several houses.
9 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 5, 2:15 AM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 AM CDT THU JUL 5 2001 CURRENT SAT PICS AND SURFACE ANALYSES INDICATE A FRONT DRAPED THROUGH SOUTHERN IL/CENTRAL MO WITH STORMS ALONG THIS FEATURE. THE STORMS IN SOUTH CENTRAL MO ARE OF THE MOST CONCERN NOW. THEY FORMED AROUND 06Z IN SW MO AND ARE DEVELOPING SOUTHEAST. SGF HAS ISSUED WARNINGS FOR HAIL. THE SC MO STORMS SEEM TO BE INTENSIFYING ATTM. THESE STORMS COULD AFFECT NW PART OF CWA THIS MORNING. ANOTHER MONSTER COMPLEX OF STORMS IS NOW IN THE CENTRAL PLAINS. THE FRONT WL SINK SOUTH THROUGH THE DAY INTO THE N MIDSOUTH COUNTIES. SETTING UP BETTER CHANCES FOR THIS STUFF TO GET INTO OUR AREA THIS AFTERNOON. SPC THINKING SLGT RISK OF SEVERE VERY SW PARTS OF CWA LIKE AROUND CKM. NOT GOING TO PUT OUT A SEVERE OUTLOOK. TOO IFFY CURRENTLY. MODELS INDICATE SHOWERS POSSIBLE AM AND PM...SO GOING TO YANK OUT AFTN WORDING ALL BUT TUP ZONE. EARLY MORN SKIES TO BE MTSUNNY MKL...MEM...TUP ZONES. THIS WILL COOK UP SOME BUMMER SWELTERING TEMPS IN MID 90S. JBR ZONE TO HAVE MORE CLDS THIS AM...SO GOING TO GO BENEATH GUID TDA'S MAX THOSE COUNTIES. STORMS TO CONTINUE INTO EVENING HOURS. S COUNTIES COULD HAVE STORMS WELL INTO THE NIGHT...ACCORDING TO MODELS EXAMINED. RIDGE BUILD MORE FRI. DRY WEATHER THEN FOR AWHILE. TEMPS TO STAY IN LOW TO MID 90S. PRELIMINARY NUMBERS... MEM 94/73/94/75 3300 MKL 94/66/90/68 3200 JBR 90/70/92/70 3200 TUP 92/71/92/70 3300 .MEG...NONE.
ARZ049-058-MSZ007-010>013-020>023-052100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 628 AM CDT THU JUL 5 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI. THE RISK AREA IS GENERALLY SOUTHWEST OF A LINE FROM MARIANNA... ARKANSAS SOUTHEAST TO TUNICA TO OXFORD AND ON TO HOUSTON MISSISSIPPI. A COLD FRONT IN SOUTHERN MISSOURI PRODUCED SOME SEVERE THUNDERSTORMS WITH HAIL...DAMAGING WIND...AND FLOODING OVERNIGHT. THIS FRONT WILL SINK INTO THE MID SOUTH TODAY...BRINGING REMNANTS OF THE OVERNIGHT STORMS WITH IT. DEWPOINTS ARE HIGH. ALSO...TEMPERATURES WILL RISE INTO THE MID 90S BY MID AFTERNOON...EFFECTIVELY LIGHTING THE FUSE FOR DEVELOPMENT OF SEVERE THUNDERSTORMS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN STORM THREAT TODAY AND THIS EVENING. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 300 PM...ALTHOUGH SOME SEVERE STORMS COULD OCCUR BEFORE THEN. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON INTO THE EVENING. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
ARZ049-058-MSZ007-010>013-020>023-052100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 628 AM CDT THU JUL 5 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI. THE RISK AREA IS GENERALLY SOUTHWEST OF A LINE FROM MARIANNA... ARKANSAS SOUTHEAST TO TUNICA TO OXFORD AND ON TO HOUSTON MISSISSIPPI. A COLD FRONT IN SOUTHERN MISSOURI PRODUCED SOME SEVERE THUNDERSTORMS WITH HAIL...DAMAGING WIND...AND FLOODING OVERNIGHT. THIS FRONT WILL SINK INTO THE MID SOUTH TODAY...BRINGING REMNANTS OF THE OVERNIGHT STORMS WITH IT. DEWPOINTS ARE HIGH. ALSO...TEMPERATURES WILL RISE INTO THE MID 90S BY MID AFTERNOON...EFFECTIVELY LIGHTING THE FUSE FOR DEVELOPMENT OF SEVERE THUNDERSTORMS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN STORM THREAT TODAY AND THIS EVENING. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 300 PM...ALTHOUGH SOME SEVERE STORMS COULD OCCUR BEFORE THEN. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE7 ACTIVATION THIS AFTERNOON INTO THE EVENING. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
ARZ026>028-035-036-048-049-058-MSZ001>017-020>024-TNZ048>050-052-053- 088>092-051800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 830 AM CDT THU JUL 5 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF EAST ARKANSAS...NORTH MISSISSIPPI...AND SOUTHWEST TENNESSEE. THE RISK AREA IS GENERALLY SOUTH OF A LINE FROM JACKSON TO JONESBORO...WHICH INCLUDES ALL OF NORTH MISSISSIPPI. A COLD FRONT IN SOUTHERN THIRD OF MISSOURI...PRODUCED SOME SEVERE THUNDERSTORMS WITH HAIL...DAMAGING WIND...AND FLOODING OVERNIGHT. THIS FRONT WILL SINK INTO THE MID-SOUTH TODAY...BRINGING REMNANTS OF THE OVERNIGHT STORMS WITH IT. DEWPOINTS ARE HIGH. ALSO...TEMPERATURES WILL RISE INTO THE MID 90S BY MID AFTERNOON. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN STORM THREAT TODAY AND THIS EVENING. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 300 PM...ALTHOUGH SOME SEVERE STORMS COULD OCCUR BEFORE THEN. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON INTO THE EVENING. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
The national radar mosaic for the moment the first event began.
9 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were knocked down. Some trees fell on several houses.
Several trees were knocked down.
Numerous trees were blown down.
Several trees were blown down. Some of the trees fell on houses.
Numerous trees were knocked down.
Numerous trees and power lines were blown down.
Some trees were knocked down along Highway 64.
Numerous trees were blown down.
A few trees were knocked down. One of the trees fell on a car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259851, 5259843, 5259844, 5259845, 5259846, 5259847, 5259848, 5259849, 5259850, 5259852.